Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2004, 3:38 PM CDT for Escambia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 17, 2004, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Escambia County, FL
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS54 KMOB 172038 SVRMOB FLC033-172115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWEST FLORIDA * UNTIL 415 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALNUT HILL...OR ABOUT 17 MILES EAST OF BAY MINETTE...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRATT BY 355 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3077 8756 3081 8739 3100 8740 3099 8761 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU JUN 17 2004 .SHORT TERM...LATEST SFC MAP AND WATER VAPOR LOOPS SHOW WEAK TROP WAVE MOVING EAST ACROSS THE NORTHEAST AND EAST CENTRAL GULF STRETCHING NORTH ALONG THE CENTRAL FL PANHANDLE...THUS GIVING WAY TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A DEVELOPING SEABREEZE BOUNDARY STRETCHING FROM MOBILE AL TO THE EAST FL PANHANDLE. LATEST SOUNDINGS ACROSS THE REGION SHOW SOME MID LEVEL DRY AIR ALOFT SUGGESTING MAYBE A CHANCE FOR AN ISOLATED DOWNBURST OR SMALL HAIL THOUGH MID LEVEL FORCING FOR DEEPER CONVECTION IS RATHER LIMITED. WITH THIS WILL RAISE POPS TO 30 TO 50 PERCENT OVER MOST COASTAL SECTIONS OF THE CWFA FOR THIS EVENING. LATEST RUC AND ETA SOLUTIONS IN FAIR AGREEMENT WITH CURRENT PATTERN ACROSS THE EASTERN PART OF THE COUNTRY WITH DEEP RIDGING OCCURRING ACROSS MUCH OF THE SOUTHEAST TO THE FL PAN WITH WEAK MID LEVEL FORCING OCCURRING FURTHER SOUTH OVER THE EAST CENTRAL GULF. TO THE WEST REMNANTS OF OLD TROF CONTINUES TO LINGER MOSTLY AT THE SFC...MAINLY OVER EASTERN TEXAS STRETCHING INTO N LA...GIVING WAY TO MORE SCATTERED TO NUMEROUS THUNDERSTORMS FOR THAT PART OF THE COUNTRY. BY SAT THIS WEAKENING SFC FEATURE WILL PUSH EAST SOUTHEAST INTO CENTRAL MS AND AL BECOMING REINFORCED LATER IN THE WEEKEND AS NEXT S/W PUSHES SOUTHEAST FROM THE CENTRAL PLAINS AND MID MS VALLEY. WITH THIS WILL HAVE TO RAISE POPS MAINLY FOR THE AFTERNOON AND EVENING HOURS ON SAT CONTINUING WITH SCATTERED POPS FOR SUN. CURRENT FCST TEMPS LOOK CLOSE TO MAV/ETA MOS GUIDANCE WITH AFT HIGHS NEAR 90 AND LOWS IN THE MID TO UPPER 70S. && .EXTENDED...DEEP RIDGE BEGINS TO REBUILD FROM THE EAST BY TUES WITH CONTINUED AFT SHOWERS AND THUNDERSTORMS FOR MUCH OF THE REGION... MAINLY FROM AFTERNOON HEATING...SUFFICIENT LOW LEVEL MOISTURE AND HIGH INSTABILITIES. CURRENT MRF GUIDANCE CONTINUES TO SHOW TEMPS TO NEAR SEASONABLE LEVELS...NEAR 90 BY EACH AFTERNOON WITH MINS IN THE MID TO UPPER 70S. && .MARINE...LIGHT SOUTHERLY FLOW WILL DOMINATE AL/NW FL COASTAL WATERS INTO SATURDAY. A SYSTEM PASSING OVER THE SOUTHEASTERN CONUS LATER SATURDAY THROUGH SUNDAY WILL MOVE A WEAK FRONT NEAR THE NORTHERN GULF COAST. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL SHIFT SOUTHWARD A BIT...PROVIDING A MORE SOUTHWEST TO WEST FLOW OVER COASTAL WATERS SATURDAY NIGHT INTO MONDAY...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC SHIFTING NORTHWARD AND A RETURN TO SOUTHERLY FLOW LATER MONDAY INTO WEDNESDAY. /16 .FIRE...NO CONCERNS. && .PRELIMINARY TEMPS / POPS... MOBILE 76 89 76 88 / 30 50 20 50 PENSACOLA 77 89 77 89 / 40 50 20 50 DESTIN 78 88 78 88 / 50 50 20 50 EVERGREEN 73 90 73 89 / 20 50 20 50 WAYNESBORO 73 91 74 90 / 20 50 20 50 CAMDEN 74 92 74 90 / 20 50 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. /32 &&
Hazardous weather outlook, Jun 17, 5:45 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT THU JUN 17 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171900- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 545 AM CDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER THIS MORNING...A FEW OF THE THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.